Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this freeze warning at Nov 12, 2012, 2:53 PM CST for 24 counties in Texas. It took effect at Nov 13, 2012, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 2:53 PM CST (20:53 UTC)
- In effect from
- Nov 13, 2012, 12:00 AM CST
- Expired
- Nov 13, 2012, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -206 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS74 KSJT 122053 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 253 PM CST MON NOV 12 2012 ...HARD FREEZE POSSIBLE TONIGHT... .CLEAR SKIES AND VERY LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 20S ACROSS MUCH OF WEST CENTRAL TEXAS TONIGHT. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-130600- /O.NEW.KSJT.FZ.W.0003.121113T0600Z-121113T1400Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 253 PM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST TUESDAY. * TEMPERATURES: 25 TO 28 DEGREES MANY AREAS...COLDEST IN LOW LYING RIVER VALLEYS AND NEAR AREA CREEKS AND STREAMS. * IMPACTS: SENSITIVE PLANTS MAY DIE. UNPROTECTED WATER PIPES MAY EXPAND AND BURST. EXPOSED LIVESTOCK AND PETS COULD HAVE COLD RELATED INJURIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HUBER
2 follow-up statements
880 WWUS74 KSJT 130530 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1130 PM CST MON NOV 12 2012 ...HARD FREEZE POSSIBLE TUESDAY MORNING... .CLEAR SKIES AND VERY LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 20S ACROSS MUCH OF WEST CENTRAL TEXAS BY SUNRISE TUESDAY MORNING. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131400- /O.CON.KSJT.FZ.W.0003.121113T0600Z-121113T1400Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 1130 PM CST MON NOV 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY. * TEMPERATURES: 25 TO 28 DEGREES MANY AREAS...COLDEST IN LOW LYING RIVER VALLEYS AND NEAR AREA CREEKS AND STREAMS. * IMPACTS: SENSITIVE PLANTS MAY DIE. UNPROTECTED WATER PIPES MAY EXPAND AND BURST. EXPOSED LIVESTOCK AND PETS COULD HAVE COLD RELATED INJURIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
936 WWUS74 KSJT 131349 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 748 AM CST TUE NOV 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131500- /O.EXP.KSJT.FZ.W.0003.000000T0000Z-121113T1400Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 748 AM CST TUE NOV 13 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING... THE FREEZE WARNING FOR WEST CENTRAL WILL EXPIRE AT 8 AM CST THIS MORNING. TEMPERATURES ARE CURRENTLY IN THE LOW TO MID 30S AND WILL CONTINUE TO WARM THIS MORNING. SUB FREEZING TEMPERATURES ARE LIKELY AGAIN TONIGHT. $$ JOHNSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 12:08 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 12, 12:08 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1208 PM CST MON NOV 12 2012 .DISCUSSION... LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. SEE AVIATION BELOW FOR DETAILS. && .AVIATION... SURFACE HIGH PRESSURE WILL CONTINUE OVER TEXAS FOR THE NEXT 24 HOURS. THE SURFACE PRESSURE GRADIENT WILL REMAIN WEAK...AND EASTERLY SURFACE WINDS WILL CONTINUE AROUND 10 KNOTS OR LESS. HUBER && .PREV DISCUSSION... /ISSUED 505 AM CST MON NOV 12 2012/ AVIATION... /12Z UPDATE/ VFR CONDITIONS AND LIGHT SURFACE WINDS WILL CONTINUE AT ALL TERMINALS THROUGH THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 33 62 31 65 38 / 0 0 0 0 0 SAN ANGELO 29 62 29 66 37 / 0 0 0 0 0 JUNCTION 31 62 27 69 34 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && HUBER
Hazardous weather outlook, Nov 12, 4:00 AM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 400 AM CST MON NOV 12 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 400 AM CST MON NOV 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.